MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 0; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 0; CEMENTLESS HIP STEM
Catalog Number 01.12.020
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 08/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Preliminary investigation performed by r&d product manager on 04 september 2018: stem hydroxyapatite layer has been absorbed, stem does not show of removal procedure or residual bone, indicating easy extraction.Metal transfer scratch on the femoral head.Acetabular cup, extracted with bone residual, does not show particular signs.From preliminary investigation, it is not possible to determine failure root cause.Batch review performed on 13 september 2018.Lot 113020: (b)(4).Expiration date: 2016-09-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs manager on 14 september 2018: total hip revision surgery occurred 4 years after primary cementless arthroplasty in a (b)(6) woman.Radiographic image provided shows the presence of radiolucent lines around the stem that slightly subsided in the femoral canal.Aseptic loosening is a possible literature described adverse event after cementless total hip arthroplasty and causes are often unknown.The reason of this failure cannot be determined.
 
Event or Problem Description
We were informed on (b)(6) 2018 that patient has presented with hip pain to surgeon.Arthrogram shows dye travelling down one third of stem indicating asceptic loosening.Revision surgery booked for (b)(6) 2018.Post revision info received on the 30th august 2018: cup was well fixed, but he wasn't happy with the inclination, feeling it was too open.When he removed it, some bone come with it, so he ended up using a competitor cup and synthetic bone graft (i had left by that stage).The stem was loose and came out easily using the sword.Had about 2-3mm of toggle prior to using the removal tools.The head had some scratches on the surface and some wear inside.

Brand Name
QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 0
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7876583
Report Number3005180920-2018-00680
Device Sequence Number11317204
Product Code JDI
UDI-Device Identifier07630030802010
UDI-Public07630030802010
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2016
Device Catalogue Number01.12.020
Device Lot Number113020
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2018
Initial Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight80